Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Hair fall, low ferritin levels, trying to increase iron intake. Treatment for hair loss?

Hi - I have been trying to find answers regarding my low ferritin levels and my hair shedding. It has been going on for over a year now and I have been trying to increase my iron in take but the shedding still continues. I understand the food combinations are very important but can you please give me some real solutions to this problem?
Asked On : Thu, 28 Jun 2012
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

It is necessary to know the root cause of hair shedding. And as such quite often than not, more than one factor is associated with this problem in many patients. One way to check this would be to check your serum ferritin / hemoglobin levels. And if they are normal, correcting iron needs to be supplemented with correcting other factors associated with hair shedding.

Visiting a trichologist / dermatologist can be useful to know about the associated cause. You may be started on minoxidil briefly under the guidance of these doctors. Minoxidil has been useful in many cases of hair fall.

If serum ferritin continues to be low, this can be corrected with iron supplements - oral ferrous sulphate tablets or injections can be tried under your physician’s guidance. In addition a detailed evaluation by hematologist is entailed.

Hope this answers your query.

Good luck!
Answered: Thu, 28 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor